Alert archive / Missouri / Tornado Warnings in 2007
Tornado Warning 20, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Apr 27, 2007, 6:06 PM CDT for Bates County, Missouri. It was in force for 24 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2007, 6:06 PM CDT (23:06 UTC)
- Expired
- Apr 27, 2007, 6:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 86 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:15 PM CDT | HAIL 1 | Hume, MO | HAIL COVERED GROUND...LOOKED LIKE IT SNOWED. |
| Apr 27, 6:15 PM CDT | HAIL 1.75 | Hume, MO | HAIL 3 INCHES DEEP. |
| Apr 27, 6:20 PM CDT | HAIL 1.75 | Hume, MO | NICKEL TO GOLFBALL SIZED HAIL UP TO THREE INCHES DEEP REPORTED IN AND AROUND HUME. MANY LEAVES STRIPPED FROM TREES. |
| Apr 27, 6:20 PM CDT | TORNADO | 1 S Hume, MO | SPOTTER REPORTED A TORNADO WHICH HAD A CONDENSATION FUNNEL EXTENDING MOST OF THE WAY TO THE GROUND WITH AN ASSOCIATED DUST WHIRL. ALSO 4-5 INCH DIAMETER BRANCHES BROKEN OFF THE TOP OF SEVERAL TREES AT THIS LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KEAX 272308
TOREAX
MOC013-272330-
/O.NEW.KEAX.TO.W.0020.070427T2306Z-070427T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 PM CDT FRI APR 27 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN BATES COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 630 PM CDT
* AT 602 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR
PLEASANTON. DOPPLER RADAR SHOWED THIS TORNADO MOVING SOUTHEAST AT 35
MPH.
* THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
BATES COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IN ADDITION TO THE TORNADO...THIS STORM IS EXPECTED TO PRODUCE
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS WELL AWAY
FROM THE STORM CENTER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3815 9462 3805 9471 3803 9462 3806 9462
3806 9453 3806 9440
$$
DEROCHE2 follow-up statements
000
WWUS53 KEAX 272321
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 PM CDT FRI APR 27 2007
MOC013-272330-
/O.CON.KEAX.TO.W.0020.000000T0000Z-070427T2330Z/
BATES MO-
620 PM CDT FRI APR 27 2007
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BATES COUNTY
UNTIL 630 PM CDT...
AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR HUME...OR 7 MILES SOUTHEAST OF PLEASANTON...
MOVING SOUTHEAST AT 35 MPH.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHWESTERN BATES
COUNTY.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER NOW
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3815 9462 3805 9471 3803 9462 3806 9462
3806 9453 3806 9440
$$
DEROCHE000
WWUS53 KEAX 272326
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
625 PM CDT FRI APR 27 2007
MOC013-272335-
/O.EXP.KEAX.TO.W.0020.000000T0000Z-070427T2330Z/
BATES MO-
625 PM CDT FRI APR 27 2007
...THE TORNADO WARNING FOR SOUTHWESTERN BATES COUNTY WILL EXPIRE AT
630 PM CDT...
AT 620 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3815 9462 3805 9471 3803 9462 3806 9462
3806 9453 3806 9440
$$
DEROCHEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Apr 27, 3:16 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 27, 3:16 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 316 PM CDT FRI APR 27 2007 .UPDATED AVIATION DISCUSSION... .DISCUSSION... UPPER LOW IN NORTHEASTERN KANSAS HAS TRIGGERED THE DEVELOPMENT OF SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORMS. ALTHOUGH THERE IS NO SIGNIFICANT SHEAR PRESENT...SBCAPE AROUND 400 J/KG HAS LED TO THE DEVELOPMENT OF ISOLATED THUNDERSTORMS PRODUCING...A COUPLE PRODUCING SMALL HAIL. FREEZING LEVELS WITHIN THIS REGION ARE AROUND 7500 FEET. THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST SOUTHEAST THIS EVENING AND POSE A THREAT FOR CONTINUED DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...MAINLY ACROSS WEST CENTRAL MISSOURI. A COUPLE OF THUNDERSTORMS MAY PRODUCE SMALL HAIL UNTIL SUNSET. OTHERWISE...MUCH WARMER AND DRIER CONDITIONS ARE EXPECTED FOR THE WEEKEND AS AN UPPER RIDGE BUILDS INTO THE REGION. DOWNSLOPE WARMING ALONG WITH STRONG INSOLATION WILL PUSH TEMPERATURES WELL INTO THE 80S ON SUNDAY. DB .EXTENDED FORECAST... THE PRIMARY CONCERN IN THE MEDIUM RANGE PORTION OF THE FORECAST IS WITH THE EVOLUTION OF AN UPPER SHORTWAVE TROUGH HEADING OUT OF NORTHERN MEXICO...WITHIN THE CENTRAL CONUS MEAN RIDGE. THE MEDIUM RANGE MODELS CONTINUE TO DIVERGE WITH THIS RATHER SMALL FEATURE AS IT CROSSES THE SOUTHERN PLAINS EARLY NEXT WEEK. THE 06Z GFS CLOSED OFF A CIRCULATION OF LOW PRESSURE OVER THE SOUTHERN PLAINS AND BROUGHT IT INTO MISSOURI WEDNESDAY...WHEREAS THE 12Z GFS ADVERTISED A CENTER OF HIGH PRESSURE IN THE SAME AREA. BECAUSE OF THE CONTINUED UNCERTAINTIES WITH THE VARYING MEDIUM RANGE SOLUTIONS...KEPT GOING LOW END PRECIPITATION CHANCES DURING THE MIDDLE OF NEXT WEEK AT THIS TIME. THIS WILL BE FINE TUNED AS THE MODELS ARE ABLE TO BETTER RESOLVE THIS FEATURE. TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL FOR MONDAY WITH A THERMAL RIDGE BECOMING ORIENTED FROM NORTHERN KANSAS INTO NORTHERN MISSOURI. TEMPERATURES WILL THEN COOL...RELATIVELY SPEAKING...BUT SHOULD REMAIN IN THE ABOVE NORMAL RANGE FROM MID TO LATE NEXT WEEK. STOFLET && .AVIATION... WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO AROUND 01Z...IN RESPONSE TO AN UPPER LEVEL STORM SYSTEM. A BROKEN VFR CLOUD DECK WILL PERSIST THROUGH THIS EVENING...ALTHOUGH THERE IS A SMALL CHANCE THAT THE CLOUD DECK MAY BRIEFLY FALL TO BETWEEN 2 AND 3 KFT THIS EVENING. OTHERWISE...CLEARING SKIES LATE THIS EVENING. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Apr 27, 2:15 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 215 PM CDT FRI APR 27 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 215 PM CDT FRI APR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE ACROSS NORTHEASTERN KANSAS AND WEST CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON ACROSS NORTHEASTERN KANSAS. THESE STORMS WILL MOVE INTO NORTHWEST AND WEST CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. ALTHOUGH THE STORMS ARE NOT EXPECTED TO BE SEVERE...AN ISOLATED THUNDERSTORM MAY PRODUCE SMALL HAIL LATE THIS AFTERNOON AND EARLY THIS EVENING...IN AREAS WEST OF A LINE FROM ST JOSEPH TO PLATTSBURG TO RICHMOND TO BUTLER. THIS INCLUDES THE KANSAS CITY AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEAK UPPER LEVEL STORM SYSTEMS MAY PROVIDE FOR A THREAT OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. SEVERE WEATHER APPEARS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
In the hours before
Special weather statement, Apr 27, 4:43 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 443 PM CDT FRI APR 27 2007 KSZ104-105-MOZ037-272215- JACKSON-JOHNSON-WYANDOTTE- 443 PM CDT FRI APR 27 2007 ...SIGNIFICANT WEATHER ALERT FOR EASTERN WYANDOTTE...NORTHEASTERN JOHNSON AND SOUTHWESTERN JACKSON COUNTIES UNTIL 515 PM CDT... AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE QUIVIRA...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... SHAWNEE AND MERRIAM BY 450 PM CDT. MISSION...COUNTRYSIDE AND KANSAS CITY KANSAS BY 455 PM CDT. MISSION WOODS...FAIRWAY...WESTWOOD AND WESTWOOD HILLS BY 500 PM CDT. LEAWOOD BY 505 PM CDT. RAYTOWN AND 7 MILES NORTH OF GRANDVIEW BY 515 PM CDT. THE TOWNS OF MUNCIE...HOLLIDAY...LAKE OF THE FOREST...BEVERLY HILLS AND ROELAND PARK ARE ALSO IN THE PATH OF THIS STORM. BRIEF HEAVY RAINFALL...SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. DEROCHE
Special weather statement, Apr 27, 5:14 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 514 PM CDT FRI APR 27 2007 KSZ060-272245- LINN- 514 PM CDT FRI APR 27 2007 ...SIGNIFICANT WEATHER ALERT FOR LINN COUNTY UNTIL 545 PM CDT... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PARKER...OR 14 MILES WEST OF LA CYGNE... MOVING SOUTHEAST AT 25 MPH. PEOPLE IN LINN COUNTY...INCLUDING THE CITIES OF PARKER AND PLEASANTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. DEROCHE
Local storm report, Apr 27, 5:37 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
537 PM CDT FRI APR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL SHAWNEE 39.02N 94.80W
04/27/2007 E0.75 INCH JOHNSON KS PUBLIC
&&
MJLocal storm report, Apr 27, 6:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
604 PM CDT FRI APR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MOUND CITY KS 38.14N 94.82W
04/27/2007 E1.00 INCH LINN KS LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL
0603 PM HAIL PLEASANTON 38.18N 94.71W
04/27/2007 E1.00 INCH LINN KS LAW ENFORCEMENT
&&
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 6:31 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 14 min |
Nearby
Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.